Why is my face always swollen?

Patient

Q: Hey.4 or 5 months earlier my face was swollen. I thought it was because of the sinusitis and I used antibiotics for a couple of months but the symptoms did not disappear.then,I went to a specialist.he checked my nose with camera and said that there was an edema on my mucosa but did not said whether I was allergic or not.he prescribed levmont and corticosteroid nasal sprey.I finished taking the pills and went for the control.he said my nose was open and the edema was recovered.and said keep on using nasal sprey and the swelling could be because of the allergy but did not said a certain thing.I have been using the nasal spray for 19 days.my nose is sometimes open sometimes congested it changes but the swelling on my face did not recuperate.it is as if I gained weight. my face looks fat or my skin became thick.I am so unhappy.actually I have got no symptoms of allergy such as sneezing,itching,nasal flow.only I feel that I cannot breathe.do you think as long as I use the nasal spray,the swelling on my face will recover? please help me.thanks for your comments.

Symptoms:  Swelling,nasal congestion
Doctor

A:   Welcome to Ask The Doctor.
We are here to help you.

You are suffering from Chronic Sinusitis.
Corticosteroid Nasal spray is used only for short duration like 3-4 weeks. After that we stop that.
You are very unlikely to gain weight with local steroid but yes you can gain in case your doctor has added Oral steroids to you.
Usually, an acute attack takes 5 days to settle down. But if you have persisting sinusitis, you would require to get CT Para nasal sinuses.
If the CT shows slight sinus infection, then it can be treated with conservative treatment.
But if the infection is severe, you would require surgery for the same.
Conservative management includes:
1. Steam inhalation 4-6 times a day.
2. To take anti-allergic like Levocetirizine and Montelukast
3. Short course of antibiotics like Amoxycillin and Clarithromycin.
Share my opinion with your doctor before acting upon it.

I hope it helps.
Stay Healthy

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews